Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Dec 20, 2012, 11:13 AM CST for 4 counties in Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2012, 11:13 AM CST (17:13 UTC)
- Expired
- Dec 20, 2012, 12:00 PM CST
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
Counties Bullock County, AL, Lee County, AL, Macon County, AL, Montgomery County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 574 m²/s²
- 0-3 km storm-relative helicity
- 705 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
044
WWUS84 KBMX 201713
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1113 AM CST THU DEC 20 2012
ALZ037-038-043>047-049-050-201800-
BARBOUR AL-BULLOCK AL-CHAMBERS AL-ELMORE AL-LEE AL-MACON
AL-MONTGOMERY AL-PIKE AL-TALLAPOOSA AL-
1113 AM CST THU DEC 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAMBERS...SOUTHERN
TALLAPOOSA...NORTHERN PIKE...MONTGOMERY...MACON...LEE...EASTERN
ELMORE...NORTHWESTERN BARBOUR AND BULLOCK COUNTIES UNTIL NOON CST...
AT 1110 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DADEVILLE TO TALLASSEE TO
PIKE ROAD TO LAPINE...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
TALLASSEE...
MEADVILLE...
MILSTEAD...
CAMP HILL...
NOTASULGA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3196 8619 3196 8630 3204 8631 3205 8638
3227 8628 3252 8606 3284 8590 3286 8518
3247 8520 3247 8533 3241 8533 3241 8544
3215 8543 3215 8529 3188 8542 3185 8619
TIME...MOT...LOC 1713Z 252DEG 39KT 3282 8576 3257 8587
3232 8609 3197 8624
$$
MAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Dec 20, 7:49 AM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Dec 20, 7:49 AM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 749 AM CST THU DEC 20 2012 .UPDATE...MESOSCALE UPDATE. 13Z SURFACE MESOANALYSIS REVEALS NOTHING OUT OF THE ORDINARY -- PRETTY MUCH A TEXT BOOK SURFACE PRESSURE PATTERN ASSOCIATED WITH THE COLD FRONT AND BIG SURFACE LOW OVER IL. INSTABILITY PARAMETERS ON SPC'S PAGE SUGGEST A LACK OF SURFACE BASED INSTABILITY IN THE BMX COUNTY WARNING AREA. WHAT VERY LITTLE SBCAPE THERE IS AT THIS TIME IS LIMITED TO FAR SOUTH MS AND SOUTHWEST AL. OTHER COMPOSITE INDICES OFF THE SPC MESOANALYSIS ALSO SUPPORT THE THOUGHT THAT THE BEST CHANCES OF SURFACE-BASED CELLULAR STORMS FOR NOW IS SOUTH OF THE BMX CWA. HAVING SAID THAT...LOW LEVEL WINDS ARE FAIRLY STOUT AND THE MID/UPPER 60S DEWPOINTS AS FAR NORTH AS MEI ARE A BIT CONCERNING. ADVECTION OF THAT WARM AND MOIST AIR FROM THE SOUTH WILL CONTINUE THROUGH THE REST OF THE MORNING...AND OUR SOUTHERN COUNTIES COULD SEE SOME INCREASINGLY SURFACE-BASED INFLOWS DURING THE NEXT 2-3 HOURS. THERE IS PLENTY OF SHEAR TO HELP ORGANIZE ANY UPDRAFTS THAT ARE ABLE TO BECOME SUSTAINED. THE AREA WE WILL HAVE TO WATCH CLOSELY IS FROM LINDEN EASTWARD TO SELMA AND MONTGOMERY...PERHAPS EVENTUALLY EASTWARD FROM THERE TO THE STATE LINE. BOTTOM LINE FOR THE BMX CWA IS TO EXPECT MAINLY SEVERE THUNDERSTORM WARNINGS (AT MOST) ASSOCIATED WITH THE ADVANCING LINE OF CONVECTION...WHILE WATCHING FOR INCREASED SURFACE-BASED INSTABILITY THAT MAY EVENTUALLY LEAD TO A HIGHER TORNADO THREAT. && .DISCUSSION... (NON-SHORT TERM PORTION OF PREVIOUSLY ISSUED DISCUSSION). THE STRONGEST GRADIENT WINDS WILL BE BEHIND THE FRONT...WITH SUSTAINED WEST WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS TO 40 MPH. ALSO...AREAS IN NORTHEAST ALABAMA WITH ELEVATIONS ABOVE 1200 FEET AGL WILL EXPERIENCE STRONG SOUTH PRE-FRONTAL WINDS THIS MORNING...WITH SUSTAINED SPEEDS OF 30-40 MPH AND GUSTS UP TO 50 MPH. THE RAIN SHOULD END QUICKLY AFTER FRONTAL PASSAGE...WITH ALL THE RAIN OUT OF CENTRAL ALABAMA BY SUNSET TODAY. SKIES WILL ALSO CLEAR RAPIDLY BEHIND FRONT AS THE SURFACE LOW WILL LIFT WELL NORTHEAST OF ALABAMA...AND LIMIT POTENTIAL FOR WRAP AROUND LOW CLOUDS. SURFACE WINDS WILL STAY IN THE 10-20 MPH RANGE TONIGHT WITH GUSTS TO 30 MPH. COMBINED WITH TEMPERATURES FALLING INTO THE UPPER 20S TO LOWER 30S...WIND CHILL VALUES WILL DROP INTO THE UPPER TEENS TO LOWER 20S TOWARDS SUNRISE FRIDAY. FRIDAY WILL BE COLD WITH HIGHS ONLY IN THE 40S FOR AREAS NORTH OF I-20. SURFACE WINDS WILL ALSO INCREASE AGAIN DURING THE DAY... WITH SPEEDS IN THE 15 TO 25 MPH RANGE. A GRADUAL WARMING TREND OVER THE WEEKEND AS THE SURFACE RIDGE MOVES OFF TO THE EAST. THE MODELS ARE HINTING AT A RAPID RETURN OF LOW LEVEL MOISTURE ON SUNDAY WITH SHOWERS DEVELOPING ALONG THE MISSISSIPPI RIVER AND SPREADING NORTHEAST INTO NORTH ALABAMA. FOR NOW...WILL HOLD OFF ANY RAIN UNTIL SUNDAY NIGHT. AS SOUTHERLY LOW LEVEL FLOW RETURNS ON MONDAY...A WARM FRONT OR FRONTAL BOUNDARY WILL SET-UP FROM EAST TEXAS TO NORTH ALABAMA. THE MODELS CONTINUE TO STRUGGLE WITH THE TIMING OF THE INITIAL SHORT WAVE TROF. THE ECMWF MODEL IS NOW MUCH QUICKER IN DEVELOPING A SURFACE LOW OVER TEXAS. CHANCE POPS WERE ALREADY IN THE FORECAST FOR MONDAY AND TUESDAY...AND WILL LEAVE FORECAST FOR THESE TWO DAYS UNCHANGED AT THIS TIME. THE ACTIVE WEATHER PATTERN CONTINUES INTO THE EXTENDED FORECAST. ANOTHER POTENT STORM SYSTEM WILL AFFECT CENTRAL ALABAMA JUST AFTER CHRISTMAS IN THE WEDNESDAY OR THURSDAY TIME FRAME. THE GFS/ECMWF AND ASSOCIATED ENSEMBLE GUIDANCE HAVE BEEN FAIR ON THE DEVELOPMENT AND EVOLUTION OF THIS SYSTEM THE PAST SEVERAL DAYS. THE GFS HAD ONE RUN YESTERDAY WHERE IT CHANGED BUT IT IS RIGHT BACK IN LINE NOW. THE MAIN CONCERN BETWEEN MODELS IS THE TIMING LATITUDE OF THE DEVELOPING UPPER SYSTEM. THE TIMING OF THE CENTRAL ALABAMA IMPACTS HAS BEEN JUMPING AROUND BETWEEN WEDNESDAY THE 26 AND THURSDAY THE 27. I HAVE BEEN IMPRESSED WITH THE GENERALLY CONSENSUS OF THE INSTABILITY PARAMETERS AHEAD OF THIS APPROACHING FRONT. IF THESE PARAMETERS VERIFIED...WE WOULD BE LOOKING AT A DECENT SEVERE WEATHER THREAT. IN ADDITION...COLD AIR IS LURKING AROUND. THE GFS MODEL JUMP YESTERDAY DUG THE UPPER SYSTEM MUCH FARTHER SOUTH AND BROUGHT THE COLD AIR DOWN. AT THIS TIME...WILL NOT MENTION THIS SYSTEM IN THE HAZARDOUS OUTLOOK. WILL WAIT ANOTHER RUN OR TWO AND SEE IF THIS CONTINUITY CONTINUES. THIS IS A BUSY TRAVEL PERIOD JUST AFTER CHRISTMAS AND THERE WILL BE A THREAT OF SEVERE AND WINTER WEATHER WITHIN A FEW HUNDRED MILES OF CENTRAL ALABAMA. STAY TUNED TO THIS DEVELOPING WEATHER SCENARIO CLOSELY AS WE MOVE THROUGH THE NEXT 7 DAYS. 58/75 && .AVIATION... 12Z TAF DISCUSSION. COLD FRONT CURRENTLY NEARING THE MS RIVER WITH PREFRONTAL LINE OF SHOWERS AND ISOLATED TSRA ADVANCING RAPIDLY EASTWARD ACROSS MS. IN ADVANCE OF THESE FEATURES WIDESPREAD MVFR CIGS AND SCATTERED TO NUMEROUS SHRA HAVE OVERSPREAD MOST OF THE AREA...WITH IFR CIGS GRADUALLY WORKING NORTHWARD TOWARD AREA. LOOK FOR MVFR CONDITIONS TO PREVAIL UNTIL AFTER FRONTAL PASSAGE WITH BRIEF IFR CONDITIONS... ESPECIALLY IN PASSING SHOWERS. PRIMARY PREFRONTAL LINE OF SHRA/TSRA EXPECTED TO REACH TCL AROUND 14Z...BHM AND EET AROUND 15Z...ANB AND MGM 16Z-17Z TIME FRAME...AND TOI AROUND 18Z. HOWEVER...WESTERLY WIND SHIFT ASSOCIATED WITH COLD FRONT SHOULD LAG BEHIND LINE OF SHRA/TSRA BY 3 HOURS OR SO. LOW LEVEL WIND SHEAR IS GOING TO BE A CONCERN AHEAD OF THE COLD FRONT AS THE LOW LEVEL JET OF 45-55 KT PERSISTS THROUGH THE MORNING HOURS. AFTER THE FRONTAL PASSAGE EXPECT WESTERLY WINDS TO PICK UP CONSIDERABLY AT THE SURFACE...WITH SUSTAINED SPEEDS OF 20 KNOTS AND GUSTS TO WELL OVER 30 KNOTS AT TIMES PREVAILING THROUGH THE AFTERNOON. WINDS SHOULD DIMINISH AFTER 00Z BUT STILL REMAIN BRISK GENERALLY IN THE 10 TO 20 KNOT RANGE THROUGH THE REMAINDER OF THE PERIOD. 41 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT... BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE... HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO... MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH... RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Dec 20, 10:09 AM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1009 AM CST THU DEC 20 2012 ALZ011>015-017>050-211600- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1009 AM CST THU DEC 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A SEVERE THUNDERSTORM AND ISOLATED TORNADO THREAT WILL CONTINUE UNTIL AROUND NOON FROM THE CITIES OF ANNISTON...SYLACAUGA... PRATTVILLE...AND FORT DEPOSIT...EASTWARD TO THE GEORGIA STATE LINE. EVEN OUTSIDE OF SHOWER AND THUNDERSTORM AREAS...WINDS MAY GUST AT TIMES ABOVE 30 MPH. THESE GUSTY WINDS ARE EXPECTED TO LAST UNTIL AROUND 8 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH NOON TODAY.
In the hours before
Special weather statement, Dec 20, 9:28 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
928 AM CST THU DEC 20 2012
ALZ035-040>042-201615-
AUTAUGA AL-CHILTON AL-DALLAS AL-LOWNDES AL-
928 AM CST THU DEC 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR AUTAUGA...LOWNDES...DALLAS AND
SOUTHERN CHILTON COUNTIES UNTIL 1015 AM CST...
AT 926 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAWLEY TO PAUL M GRIST
STATE PARK TO DALLAS COUNTY HORSE ARENA TO FIVE POINTS...AND MOVING
EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SELMA...
SELMONT-WEST SELMONT...
CLANTON...
MOSSES...
PRATTVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3196 8685 3204 8687 3204 8718 3216 8730
3254 8708 3257 8708 3260 8704 3283 8702
3285 8646 3282 8646 3275 8637 3275 8641
3248 8641 3237 8647 3236 8649 3233 8648
3196 8664
TIME...MOT...LOC 1529Z 264DEG 37KT 3283 8690 3258 8695
3237 8707 3221 8722
5Local storm report, Dec 20, 9:55 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
955 AM CST THU DEC 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM TSTM WND DMG FAYETTE 33.69N 87.83W
12/20/2012 FAYETTE AL LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY 102 AND ON HIGHWAY 18E JUST
NORTH OF FAYETTE.
&&Special weather statement, Dec 20, 9:57 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
957 AM CST THU DEC 20 2012
ALZ019-026>028-035>037-201645-
CALHOUN AL-CHILTON AL-CLAY AL-COOSA AL-ST. CLAIR AL-TALLADEGA
AL-TALLAPOOSA AL-
957 AM CST THU DEC 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TALLAPOOSA...
TALLADEGA...EASTERN ST. CLAIR...COOSA...CLAY...EASTERN CHILTON AND
CALHOUN COUNTIES UNTIL 1045 AM CST...
AT 954 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM RAGLAND TO CHILDERSBURG TO
CLANTON...AND MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SYLACAUGA...
WEOGUFKA...
TALLADEGA...
STEWARTVILLE...
ROCKFORD...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3389 8553 3387 8564 3381 8559 3377 8564
3363 8565 3347 8589 3347 8579 3350 8576
3349 8564 3331 8564 3285 8577 3282 8664
3330 8636 3391 8615 3384 8605 3392 8597
3391 8590 3395 8588 3396 8553 3395 8553
TIME...MOT...LOC 1558Z 244DEG 47KT 3382 8609 3329 8629
3287 8649
5Special weather statement, Dec 20, 10:13 AM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1013 AM CST THU DEC 20 2012
ALZ036-040>044-201700-
AUTAUGA AL-COOSA AL-DALLAS AL-ELMORE AL-LOWNDES AL-MONTGOMERY AL-
1013 AM CST THU DEC 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN AUTAUGA...MONTGOMERY...
LOWNDES...ELMORE...SOUTHEASTERN DALLAS AND SOUTHERN COOSA COUNTIES
UNTIL 1100 AM CST...
AT 1010 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MARBURY TO WHITE HALL TO 8
MILES EAST OF SNOW HILL...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
MOSSES...
PRATTVILLE...
HAYNEVILLE...
MILLBROOK...
EQUALITY...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3204 8687 3204 8694 3230 8686 3270 8657
3271 8641 3275 8637 3284 8646 3284 8601
3275 8601 3274 8588 3249 8588 3242 8602
3228 8592 3225 8600 3198 8600 3198 8631
3205 8631 3205 8639 3198 8640 3198 8686
TIME...MOT...LOC 1613Z 263DEG 38KT 3273 8638 3230 8673
3205 8685
5Special weather statement, Dec 20, 10:43 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1043 AM CST THU DEC 20 2012
ALZ019-021-028-029-036>038-201730-
CALHOUN AL-CHAMBERS AL-CLAY AL-CLEBURNE AL-COOSA AL-RANDOLPH
AL-TALLAPOOSA AL-
1043 AM CST THU DEC 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS...TALLAPOOSA...
RANDOLPH...SOUTHEASTERN COOSA...CLEBURNE...EASTERN CLAY AND EASTERN
CALHOUN COUNTIES UNTIL 1130 AM CST...
AT 1038 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM JACKSONVILLE TO ASHLAND TO
EQUALITY...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LINEVILLE...
ALEXANDER CITY...
HEFLIN...
LAKE WEDOWEE...
WEDOWEE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3277 8618 3327 8588 3389 8571 3396 8539
3289 8518 3285 8515 3279 8514
TIME...MOT...LOC 1643Z 253DEG 39KT 3383 8562 3330 8577
3274 8610
5Special weather statement, Dec 20, 11:13 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1113 AM CST THU DEC 20 2012
ALZ037-038-043>047-049-050-201800-
BARBOUR AL-BULLOCK AL-CHAMBERS AL-ELMORE AL-LEE AL-MACON
AL-MONTGOMERY AL-PIKE AL-TALLAPOOSA AL-
1113 AM CST THU DEC 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAMBERS...SOUTHERN
TALLAPOOSA...NORTHERN PIKE...MONTGOMERY...MACON...LEE...EASTERN
ELMORE...NORTHWESTERN BARBOUR AND BULLOCK COUNTIES UNTIL NOON CST...
AT 1110 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DADEVILLE TO TALLASSEE TO
PIKE ROAD TO LAPINE...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
TALLASSEE...
MEADVILLE...
MILSTEAD...
CAMP HILL...
NOTASULGA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3196 8619 3196 8630 3204 8631 3205 8638
3227 8628 3252 8606 3284 8590 3286 8518
3247 8520 3247 8533 3241 8533 3241 8544
3215 8543 3215 8529 3188 8542 3185 8619
TIME...MOT...LOC 1713Z 252DEG 39KT 3282 8576 3257 8587
3232 8609 3197 8624
MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 9:04 PM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 23 hr |
| Dec 20, 6:26 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Marion | 64 min |
| Dec 20, 6:46 AM CST | Special Weather Statement | BMX | Greene, Pickens, Sumter | 59 min |
| Dec 20, 6:56 AM CST | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 49 min |
| Dec 20, 7:03 AM CST | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 57 min |
| Dec 20, 7:35 AM CST | Special Weather Statement | BMX | Walker, Winston | 55 min |
| Dec 20, 7:45 AM CST | Special Weather Statement | BMX | Greene, Hale, Tuscaloosa | 45 min |
| Dec 20, 8:21 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Dallas | 24 min |
| Dec 20, 8:25 AM CST | Special Weather Statement | BMX | Bibb, Blount, Jefferson, Shelby | 50 min |
| Dec 20, 8:47 AM CST | Special Weather Statement | BMX | Chilton, Dallas, Perry | 43 min |
| Dec 20, 9:09 AM CST | Special Weather Statement | BMX | Blount, Chilton, St. Clair, Shelby | 51 min |
| Dec 20, 9:28 AM CST | Special Weather Statement | BMX | Autauga, Dallas, Lowndes | 47 min |
| Dec 20, 9:57 AM CST | Special Weather Statement | BMX | Calhoun, Clay, Coosa, Talladega, Tallapoosa | 48 min |
| Dec 20, 10:13 AM CST | Special Weather Statement | BMX | Autauga, Elmore, Lowndes, Montgomery | 47 min |
| Dec 20, 10:35 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 40 min |
| Dec 20, 10:43 AM CST | Special Weather Statement | BMX | Chambers, Clay, Cleburne, Randolph, Tallapoosa | 47 min |
| Dec 20, 11:56 AM CST | Special Weather Statement | BMX | Barbour, Bullock, Lee, Pike, Russell | 64 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.